Childhood Diseases

Question
Posted by: Mum of Adam | 2012/08/17

Q.

Do some meds make babies hyperactive?

I find that when my now 9 month old baby takes Demazin, Panado Syrup &  Ponstan, he becomes hyperactive and can stay awake for 6 to 8 hours! He is happy and playful but shows no sign of being tired or slowing down. Could these meds be doing this? I find that Lotem does not have the same effect. Is there any connection?

Expert's Reply

A.

Paediatrician

It is probably the phenylephrine in the Demazin syrup that causes your baby to become hyperactive. This medicine should not be given to children under 2 years because of this effect. There is no benefit in combining two medicines, Panado and Ponstan when treating his fever.Panado syrup alone is safe and effective.

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

Want to comment?

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.